Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Had C-scetion. ALT-SGPT abnormal. Can augmenten be the reason?

Hi, I am a 32 year old female with a BMI of 31.4. I had a baby 4 months ago through a c-section. I have had 2 babies in the past 2 years, and in my last pregnancy I had gestational diabetes . Though it was controlled by diet and I did not take any medication for it. I have a history of PCOs since 15 years. Since the past 3 weeks I had been feeling very drowsy, it felt almost like a jet-lag. I started getting pangs of hunger even though i had eaten my last meal just 2-3 hours before. I checked my blood sugar levels regularly for about 4 days, ( all random though) and the results were between 90-108. I visited a local practitioner and he prescribed some tests. All came out normal except my Insulin Fasting which was 23.30 uU/ml ( normal range being between 1.0 - 17.5) and my ALT - SGPT which was 124 U/L. ( normal range 30-65) After seeing these results he had me screened for Hepatitis B and C. Both came out below the cut off level. One thing I would like to point out is that all throughout August my sleep pattern was very disturbed. I was hardly getting around 4-5 hours of sleep. Also I had very high anxiety during this period. I had been severe acidity in the past 3 weeks. Now I am taking Omeprozole and Gaviscon. Although it has made me feel much better and I am not drowsy. I feel a faint pain in my sternum after having food, which gets better after I take gaviscon. and since the past 2 days I have slight pain in my abdomen, similar to the period pain. I also took a course of Augmenten 365mg plus Iboprufen 200mg (twice daily). My practitioner said this could also be a cause of high sgpt. However I just wanted to get another opinion. What could this be and what should I do to decrease the insulin levels. N
Asked On : Thu, 6 Sep 2012
Answers:  1 Views:  180
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diabetologist 's  Response

Thanks for the query

1.Your drowsiness and sleep disturbance appear to be because of the babysitting and babyfeeding during odd night hours or else you might be having obstructive sleep apnea attacks because of obesity.

2.Your insulin levels are high because of obesity and insulin resistance commonly seen in PCOS patients.

3.Obese patients(BMI more than 30 Kg/m2) have fatty liver and higher ALT - SGPT levels.

4.Pain in sternal area may be because of reflux of acid and stomach contents in foodpipe again due to higher body weight or else higher cholesterol levels may lead to development of gallstones which produce such symptoms.

In my opinion you need to reduce your body weight drastically through intensive lifestyle interventions like strict low fat low carbohydrate diet and vigorous physical activity e.g. walking 175 minutes per week.
Please undergo following tests too -
1.Blood sugar - Fasting and PP (2hrs)
3.Fasting serum lipid profile
4.Ultrasonography of whole abdomen and Pelvis
5.Sleep studies to rule out obstructive sleep apnea
6.Renal function tests including serum electrolytes.

Warm regards

Answered: Sun, 9 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor